Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 25, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Jul 26, 2020, 1:16 PM CDT for Duval County, Jim Wells County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 1:16 PM CDT (18:16 UTC)
- Expired
- Jul 26, 2020, 1:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Duval County, TX, Jim Wells County, TX
The radar
The Corpus Christi radar (KCRP), 89 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 7:51 AM CDT | Tornado Watch | SPC | 14 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WFUS54 KCRP 261816
TORCRP
TXC131-249-261845-
/O.NEW.KCRP.TO.W.0025.200726T1816Z-200726T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
116 PM CDT Sun Jul 26 2020
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Southeastern Duval County in south central Texas...
Southwestern Jim Wells County in south central Texas...
* Until 145 PM CDT.
* At 115 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pleasant Park, or over Falfurrias, moving
northwest at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Premont, Concepcion, La Gloria, Rios, San Jose and Cruz Calle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2726 9826 2748 9854 2760 9829 2726 9806
TIME...MOT...LOC 1815Z 142DEG 39KT 2723 9813
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
LSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jul 26, 12:23 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 26, 12:23 PM CDT, 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1223 PM CDT Sun Jul 26 2020
.UPDATE...
18Z aviation update is included below. Updated to cancel the Wind
Advisory as clouds have limited mixing into an otherwise
healthy layer of winds around 850mb of 30-35 knots. However, this
layer will slacken through the day as TS Hanna weakens across
Mexico. Regarding potential for flash flooding, short term trends
and recent models are tending to focus this threat generally west
of a line from Tilden to Kingsville, while remaining areas
contend with more scattered precip once convective temps are
reached. However, given very rich PWATs and deep ESE flow, the
likelihood for echo training and flash flooding remains credible
so no changes are planned at this time to the Flash Flood Watch.
&&
.AVIATION...
Following a few more hours of MVFR ceilings at LRD, VFR will
prevail today outside of any SHRA and TS. Brief tornadoes are
also possible through this evening with any of these SHRA. MVFR
with some IFR ceilings are likely to resume tonight at most
terminals before improving to VFR late Mon morning. Additional
SHRA should develop at times overnight, but the anticipated low
coverage precludes mention in the TAFs at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 77 87 76 88 / 80 50 50 30 50
Victoria 87 75 89 74 90 / 70 40 50 20 50
Laredo 84 76 88 76 89 / 90 70 50 20 60
Alice 84 74 89 73 89 / 80 50 50 20 50
Rockport 84 79 88 79 88 / 80 50 50 30 50
Cotulla 87 75 93 75 94 / 80 50 40 20 40
Kingsville 84 75 88 74 88 / 80 50 50 30 50
Navy Corpus 84 79 86 79 86 / 80 50 50 30 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 7 PM CDT this evening For the
following zones: Coastal Kleberg...Coastal Nueces...Coastal
San Patricio.
Flash Flood Watch until 7 PM CDT this evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria...Webb.
Coastal Flood Advisory until 7 PM CDT this evening For the
following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Refugio...
Kleberg Islands...Nueces Islands.
High Rip Current Risk through late tonight For the following
zones: Aransas Islands...Calhoun Islands...Kleberg
Islands...Nueces Islands.
GM...Small Craft Advisory until 10 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, Jul 26, 11:49 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 1149 AM CDT Sun Jul 26 2020 TXZ229>234-239>247-342>347-442-443-447-271700- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 1149 AM CDT Sun Jul 26 2020 This hazardous weather outlook is for South Texas. .DAY ONE...This afternoon and Tonight A Flash Flood watch is in effect through this afternoon for most of South Texas. A Coastal Flood Warning is in effect for locations along bays from Nueces Bay south to Baffin Bay. A Coastal Flood Advisory in in effect for bays and island north of Port Aransas and for islands south of Port Aransas. A Tornado watch is in effect for the Brush Country and Southern Coastal Bend through 10 PM. There is a High Rip Current Risk for Gulf-facing beaches along the Middle Texas Coast. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected across the area Monday and Tuesday. GMZ230-235-250-255-270-275-271700- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1149 AM CDT Sun Jul 26 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...This afternoon and Tonight A Small Craft Advisory is in effect for all Middle Texas Coastal waters through 10 PM. A Tornado Watch in in effect for bays and coastal waters south of Port Aransas through 10 PM. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms are expected across the area Monday and Tuesday.
In the hours before
Local storm report, Jul 26, 11:37 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HURRICANE 18 E LOYOLA BEACH 27.30N 97.41W
07/25/2020 GMZ230 TX MESONET
TCOON SITE AT BAFFIN BAY (BABT2) REPORTED A
PEAK WIND GUST OF 70 KNOTS OR 81 MPH.
&&
TCLocal storm report, Jul 26, 11:41 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1141 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM TROPICAL STORM 2 SE FLOUR BLUFF 27.64N 97.29W
07/25/2020 NUECES TX MESONET
LAGUNA SHORES WEATHERFLOW MESONET SITE
REPORTED A WIND GUST TO 61 KNOTS OR 70 MPH.
&&
TCLocal storm report, Jul 26, 11:50 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TROPICAL STORM 9 SE ARANSAS PASS 27.84N 97.04W
07/25/2020 GMZ255 TX MESONET
TCOON SITE (ANPT2) MEASURED A WIND GUST OF
59 KNOTS OR 68 MPH.
&&
TCLocal storm report, Jul 26, 11:56 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1156 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM TROPICAL STORM 7 SE FLOUR BLUFF 27.58N 97.22W
07/25/2020 GMZ250 TX MESONET
NOS SITE AT BOB HALL PIER (MQTT2) MEASURED A
PEAK WIND GUST OF 59 KNOTS (68 MPH).
&&
TCLocal storm report, Jul 26, 12:08 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1208 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TROPICAL STORM 1 ESE CC NAS 27.68N 97.27W
07/25/2020 NUECES TX AWOS
CORPUS CHRISTI NAS AWOS STATION MEASURED A
WIND GUST OF 57 KNOTS (66 MPH).
&&
TCLocal storm report, Jul 26, 12:21 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1221 PM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM TROPICAL STORM 4 ESE FLOUR BLUFF 27.63N 97.24W
07/25/2020 GMZ230 TX MESONET
TCOON SITE (PACT2) AT PACKERY CHANNEL
MEASURED A WIND GUST OF 56 KNOTS (65 MPH).
&&
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:08 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 37 min |
| Jul 25, 7:24 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Kleberg | 51 min |
| Jul 25, 7:54 PM CDT | Tornado Warning | CRP | San Patricio | 36 min |
| Jul 25, 8:26 PM CDT | River Flood Warning | CRP | Nueces | 15 hr |
| Jul 25, 9:10 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 35 min |
| Jul 25, 9:15 PM CDT | Tornado Warning | CRP | Bee, Jim Wells, San Patricio | 30 min |
| Jul 25, 9:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jul 25, 9:30 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 30 min |
| Jul 25, 9:49 PM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 26 min |
| Jul 25, 10:12 PM CDT | Tornado Warning | CRP | Live Oak, San Patricio | 33 min |
| Jul 25, 10:31 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 25, 10:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 48 min |
| Jul 25, 11:14 PM CDT | Special Marine Warning | CRP | 46 min | |
| Jul 25, 11:55 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 35 min |
| Jul 26, 1:20 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 24 hr |
| Jul 26, 4:35 AM CDT | Wind Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, Webb | 7 hr |
| Jul 26, 4:45 AM CDT | Coastal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 13 hr |
| Jul 26, 4:45 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
| Jul 26, 4:49 AM CDT | Small Craft Advisory | CRP | 20 hr | |
| Jul 26, 8:38 AM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 22 min |
| Jul 26, 9:02 AM CDT | Tornado Warning | CRP | Goliad | 14 min |
| Jul 26, 10:38 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 22 min |
| Jul 26, 11:00 AM CDT | Tornado Warning | CRP | Duval | 15 min |
| Jul 26, 12:29 PM CDT | Tornado Warning | CRP | Jim Wells | 31 min |
| Jul 26, 12:39 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 36 min |
| Jul 26, 1:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jul 26, 1:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 33 min |
| Jul 26, 3:03 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 21 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.